Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Is an extra dose of Synthroid life threatning?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2007
Answered : 2215 Questions
I accidently took Synthroid of 200 mcg instead of 100mcg. I took one in the morning and one at night, by mistake. I'm to have a colonoscopy and endoscopy done tomorrow and took too much Synthroid yesterday. I skipped my dose yesterday but today just took my regular dose this morning. My face is beet red and I have red splotches on my body when I get hot. I'm been very hot all day. What are the symptoms of accidently taking too much Synthroid?
Posted Wed, 19 Feb 2014 in Medicines and Side Effects
Answered by Dr. Satvinder Bakshi 46 minutes later
Brief Answer: yes, they are! Detailed Answer: Hello! I would like to assure you first! One extra dose of synthroid will generally will not cause any trouble and you should not be so troubled.these symptoms may be due to the excessive dose and will subside in a day or two, dont worry! If however, you develop palpitations or chest pain and feel very restless, then meet your doctor immediately. Other symptoms like tremors, loose stools may also develop, but these will subside in 1-2 days.! If you are still restless or "hot" i would recommend that you postpone your endoscopy/colonoscopy for a few days! Take care Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor